Isoniazid induced pellagra despite pyridoxine supplementation.

Abstract

Although pellagra is a recognized complication of isoniazid therapy, the diagnosis may be overlooked or delayed--sometimes with life-threatening consequences. We report a case of isoniazid-induced pellagra which occurred despite pyridoxine supplementation. Drug withdrawal and supplementation with niacin led to a rapid and sustained clinical improvement. The possible mechanisms of isoniazid induced pellagra are discussed.

Statistics

0204060'04'06'08'10'12'14'16
Citations per Year

60 Citations

Semantic Scholar estimates that this publication has 60 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Darvay1999IsoniazidIP, title={Isoniazid induced pellagra despite pyridoxine supplementation.}, author={A Darvay and Tamara Basarab and J M Mcgregor and Robin J Russell-Jones}, journal={Clinical and experimental dermatology}, year={1999}, volume={24 3}, pages={167-9} }